MAUDE Adverse Event Report: ST. JUDE MEDICAL FLEXABILITY ABLATION CATHETER, SENSOR ENABLED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ST. JUDE MEDICAL FLEXABILITY ABLATION CATHETER, SENSOR ENABLED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number A-FASE-D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 12/17/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Related manufacturer ref: 3008452825-2021-00033.Following the procedure, a pericardial effusion was diagnosed via echocardiogram that was compatible with heparin treatment due to the endo-epicardial approach.The patient was noted to be hemodynamically unstable and a pigtail drain was conducted to stabilize the patient.There were no known performance issues with the devices that contributed to the pericardial effusion.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6 one quadripolar, uni-directional, curve d, flexability ablation sensor enabled catheter was received for evaluation.The catheter could not deflect fully when actuating the steering mechanism and the curve dimensions did not meet specifications.The catheter handle was opened and excess slack was noted in the pull wire, consistent with the deflection issue.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the deflection issue and pericardial effusion remains unknown.Per the ifu, vascular perforation is an inherent risk of any electrode placement.

Brand Name
FLEXABILITY ABLATION CATHETER, SENSOR ENABLED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key11265530
Report Number3008452825-2021-00034
Device Sequence Number3383582
Product Code OAD
UDI-Device Identifier05415067020031
UDI-Public05415067020031
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P110016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberA-FASE-D
Device Catalogue NumberA-FASE-D
Device Lot Number7633340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer03/05/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXABILITY ABLATION CATHETER, SE; FLEXABILITY ABLATION CATHETER, SE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight60